Alert archive / Oregon / Wind Advisories in 2022

Wind Advisory 17, NWS Medford, OR

June 11, 2022Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this wind advisory at Jun 11, 2022, 5:34 PM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Jun 12, 2022, 8:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2022, 5:34 PM PDT (00:34 UTC)
In effect from
Jun 12, 2022, 8:00 AM PDT
Expired
Jun 12, 2022, 8:00 PM PDT
In force
12 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 0.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2022-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2022-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS76 KMFR 120034
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
534 PM PDT Sat Jun 11 2022

CAZ085-ORZ030-031-121200-
/O.NEW.KMFR.WI.Y.0017.220612T1500Z-220613T0300Z/
/O.CON.KMFR.FZ.A.0008.220613T0900Z-220613T1600Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Crescent, Gilchrist, Chemult, 
and Fort Rock
534 PM PDT Sat Jun 11 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...For the Wind Advisory, southwest to west winds 20 to 30
  mph with gusts up to 50 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 26 possible.

* WHERE...For the Wind Advisory, portions of Lake County and Modoc
  counties along highways 31, 140, 299 and 395, but especially
  near Winter Rim and Summer Lake and also from the Warner
  Mountains eastward, including Cedar Pass and east of Adel into
  Nevada. For the Freeze Watch, In California, portions of Modoc
  County, including Alturas. In Oregon, portions Lake and Klamath
  Counties including Chemult, Crescent, Silver Lake, Bly, Sprague
  River, Christmas Valley, and Beatty. It also includes the
  outskirts of Lakeview.

* WHEN...For the Wind Advisory, from 8 AM to 8 PM PDT Sunday. 
  For the Freeze Watch, from late Sunday night through Monday 
  morning.

* IMPACTS...For the Wind Advisory, gusty winds could blow around
  unsecured objects. Tree limbs could be blown down and a few
  power outages may result. For the Freeze Watch, Frost and
  freezing conditions could kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

* ADDITIONAL DETAILS...Frost may also be possible for areas
  outside of the freeze watch depending on cloud cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. 

&&

$$

ORZ029-121200-
/O.CON.KMFR.FZ.A.0008.220613T0900Z-220613T1600Z/
Klamath Basin-
Including the city of Midland
534 PM PDT Sat Jun 11 2022

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...A very cold air mass will create the chance of sub-
  freezing temperatures as low as 26 degrees possible.

* WHERE...Portions of Klamath County including Chiloquin, Modoc
  Point, Lorella, Midland and outlying areas of Klamath Falls. 

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Frost and freezing conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Frost may also be possible for areas
  outside of the freeze watch depending on cloud cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

Visit us at https://www.weather.gov/Medford
3 follow-up statements
822 
WWUS76 KMFR 121109
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
409 AM PDT Sun Jun 12 2022

CAZ085-ORZ030-031-122300-
/O.UPG.KMFR.FZ.A.0008.220613T0900Z-220613T1600Z/
/O.NEW.KMFR.FZ.W.0010.220613T0900Z-220613T1600Z/
/O.NEW.KMFR.FZ.A.0009.220614T0900Z-220614T1600Z/
/O.CON.KMFR.WI.Y.0017.220612T1500Z-220613T0300Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Alturas, Canby, Davis Creek, Likely, 
Crescent, Gilchrist, Chemult, Lakeview, and Fort Rock
409 AM PDT Sun Jun 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 25 expected. For the Wind Advisory, west winds 20 to 30 mph
  with gusts up to 50 mph expected. For the Freeze Watch, sub- 
  freezing temperatures as low as 25 possible.

* WHERE...For the Wind Advisory, portions of Lake County and Modoc
  counties along highways 31, 140, 299 and 395, but especially
  near Winter Rim and Summer Lake and also from the Warner
  Mountains eastward, including Cedar Pass and east of Adel into
  Nevada. For the Freeze Warning and Freeze Watch, In California,
  portions of Modoc County, including Alturas. In Oregon, portions
  Lake and Klamath Counties including Chemult, Crescent, Silver
  Lake, Bly, Sprague River, Christmas Valley, and Beatty. It also
  includes the outskirts of Lakeview. Lakeview is included in the
  Freeze Watch.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Monday. 
  For the Wind Advisory, from 8 AM this morning to 8 PM PDT this 
  evening. For the Freeze Watch, from late Monday night through 
  Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS....Frost may also be possible for areas
  outside of the freeze watch depending on cloud cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ORZ029-122300-
/O.UPG.KMFR.FZ.A.0008.220613T0900Z-220613T1600Z/
/O.NEW.KMFR.FZ.W.0010.220613T0900Z-220613T1600Z/
/O.NEW.KMFR.FZ.A.0009.220614T0900Z-220614T1600Z/
Klamath Basin-
Including the cities of Altamont, Olene, and Midland
409 AM PDT Sun Jun 12 2022

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 27 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 26 possible.

* WHERE...Portions of Klamath County including Chiloquin, Modoc
  Point, Lorella, Midland and outlying areas of Klamath Falls.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Monday. 
  For the Freeze Watch, from late Monday night through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Frost may also be possible for areas
  outside of the freeze watch and warning areas depending on cloud
  cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ084-122300-
/O.NEW.KMFR.FZ.A.0009.220614T0900Z-220614T1600Z/
Northeast Siskiyou and Northwest Modoc Counties-
Including the cities of Newell, Tulelake, Dorris, and Macdoel
409 AM PDT Sun Jun 12 2022

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible.

* WHERE...Northeast Siskiyou and Northwest Modoc Counties,
  including Newell, Tulelake, Dorris, and Macdoel.

* WHEN...From late Monday night through Tuesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Frost may also be possible for areas
  outside of the freeze watch and warning areas depending on cloud
  cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Visit us at https://www.weather.gov/Medford
900 
WWUS76 KMFR 122145
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
245 PM PDT Sun Jun 12 2022

CAZ084-131030-
/O.EXA.KMFR.FZ.W.0010.220613T0900Z-220613T1600Z/
/O.CON.KMFR.FZ.A.0009.220614T0900Z-220614T1600Z/
Northeast Siskiyou and Northwest Modoc Counties-
Including the cities of Newell, Tulelake, Dorris, and Macdoel
245 PM PDT Sun Jun 12 2022

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Northeast Siskiyou and northwest Modoc, including the
  communities of Newell, Tulelake, Dorris and MacDoel. 

* WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Monday. 
  For the Freeze Watch, from late Monday night through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Frost may also be possible for areas 
  outside of the freeze watch and warning areas depending on 
  cloud cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ085-ORZ030-031-131030-
/O.CON.KMFR.FZ.W.0010.220613T0900Z-220613T1600Z/
/O.CON.KMFR.WI.Y.0017.000000T0000Z-220613T0300Z/
/O.CON.KMFR.FZ.A.0009.220614T0900Z-220614T1600Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Alturas, Canby, Davis Creek, Likely, 
Crescent, Gilchrist, Chemult, Lakeview, and Fort Rock
245 PM PDT Sun Jun 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 28 are expected. For the Wind Advisory, west winds 20 to 30 
  mph with gusts up to 50 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 25 possible.

* WHERE...For the Wind Advisory, portions of Lake County and Modoc
  counties along highways 31, 140, 299 and 395, but especially
  near Winter Rim and Summer Lake and also from the Warner
  Mountains eastward, including Cedar Pass and east of Adel into
  Nevada. For the Freeze Warning and Freeze Watch, In California,
  portions of Modoc County, including Alturas and Canby. In
  Oregon, portions of Lake and Klamath Counties including Chemult,
  Crescent, Silver Lake, Bly, Sprague River, Christmas Valley, and
  Beatty. It also includes the outskirts of Lakeview tonight.
  Then, Lakeview is included in the Freeze Watch Monday night.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Monday. 
  For the Wind Advisory, until 8 PM PDT this evening. For the 
  Freeze Watch, from late Monday night through Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Frost may also be possible for areas 
  outside of the freeze watch depending on cloud cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ORZ029-131030-
/O.CON.KMFR.FZ.W.0010.220613T0900Z-220613T1600Z/
/O.CON.KMFR.FZ.A.0009.220614T0900Z-220614T1600Z/
Klamath Basin-
Including the cities of Altamont, Olene, and Midland
245 PM PDT Sun Jun 12 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 27 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 26 possible.

* WHERE...Portions of Klamath County including Chiloquin, Modoc 
  Point, Lorella, Midland and outlying areas of Klamath Falls.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Monday. 
  For the Freeze Watch, from late Monday night through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Frost may also be possible for areas 
  outside of the freeze watch and warning areas depending on 
  cloud cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Visit us at https://www.weather.gov/Medford
499 
WWUS76 KMFR 130258
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
758 PM PDT Sun Jun 12 2022

CAZ085-ORZ030-031-131600-
/O.EXP.KMFR.WI.Y.0017.000000T0000Z-220613T0300Z/
/O.CON.KMFR.FZ.W.0010.220613T0900Z-220613T1600Z/
/O.CON.KMFR.FZ.A.0009.220614T0900Z-220614T1600Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Lookout, Alturas, Canby, Davis Creek, 
Likely, Crescent, Gilchrist, Chemult, Lakeview, Valley Falls, 
and Fort Rock
758 PM PDT Sun Jun 12 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

* WHAT...Winds will continue to diminish this evening. For the
  Freeze Warning, sub-freezing temperatures as low as 24  
  expected. For the Freeze Watch, sub-freezing temperatures as low
  as 19 possible.

* WHERE...For the Freeze Warning and Freeze Watch, In California,
  portions of Modoc County, including Alturas, Canby and Likely.
  In Oregon, portions of Lake and Klamath Counties including
  Chemult, Crescent, Silver Lake, Bly, Sprague River, Christmas
  Valley, and Beatty. The warning also includes the outskirts of 
  Lakeview tonight. Then, Lakeview is included in the Freeze Watch
  Monday night.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Monday. 
  For the Freeze Watch, from late Monday night through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation.

* ADDITIONAL DETAILS...Frost may also be possible for areas 
  outside of the freeze watch and warning areas depending on 
  cloud cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

CAZ084-ORZ029-131600-
/O.CON.KMFR.FZ.W.0010.220613T0900Z-220613T1600Z/
/O.CON.KMFR.FZ.A.0009.220614T0900Z-220614T1600Z/
Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin-
Including the cities of Newell, Tulelake, Dorris, Macdoel, 
Altamont, Olene, Klamath Falls, and Midland
758 PM PDT Sun Jun 12 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 26 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 21 possible.

* WHERE...In California, Macdoel and Dorris. In Oregon, portions
  of Klamath County including Chiloquin, Modoc Point, Lorella,
  Midland and outlying areas of Klamath Falls tonight. Then, all
  those areas and Klamath Falls are included in the Freeze Watch 
  Monday night.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Monday. 
  For the Freeze Watch, from late Monday night through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Frost may also be possible for areas 
  outside of the freeze watch and warning areas depending on 
  cloud cover.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jun 11, 2:30 PM PDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 11, 2:30 PM PDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Medford OR
230 PM PDT Sat Jun 11 2022

.SHORT TERM...With abundant moisture in place and a weak front
moving inland, showers are increasing this afternoon across
western and central portions of the area. Shower chances will be
highest from the Cascades west but expect some shower to spread
into eastern areas, mainly into Klamath and northern Lake
Counties. With daytime instability and a moist atmosphere in
place, there is a slight chance for thunderstorms to develop this
afternoon into this evening, mainly across eastern Douglas,
northeast Jackson, northern Klamath and far northern Lake
Counties. Gusty west to southwest winds (gusts 30 to 40 mph) are
also occuring this afternoon for areas east of the Cascades and
are expected to persist into this evening. These winds will lower
some overnight. However, gusty winds will then redevelop on
Sunday.

Models remain in good agreement that showers will increase across
the area tonight ahead of a front and a vigorous upper level
shortwave trough. As this system moves into the area on Sunday,
cool and rainy conditions will develop with widespread moderate
rain showers expected across much of the area. Models and
ensembles are showing a potential for thunderstorms as well across
many inland areas on Sunday. The NAM,GFS and high resolution
models are showing instability increasing beginning late tonight
and early Sunday morning over the Southern Oregon Cascades and for
areas just to the west. Instability increases in the morning and
early afternoon on Sunday across most areas inland of the coastal
mountains. This combined with moisture and a front and shortwave
moving in will bring a chance to slight chance for thunderstorms
for inland areas. The potential for thunderstorms will be highest
east of the Cascades (25-35% chance) where models show the best
instability (Surface LI -2 to -4) and CAPE (values of 200 to 600)
as well as an upper level jet aloft (100 to 120 kt). Additionally,
expect a slight chance for thunderstorms embedded with showers
Sunday morning through early Sunday afternoon across western
portions of the area, including eastern/southern Douglas,
Josephine, Jackson and Siskiyou Counties. Storms that develop will
likely be quick movers given that 700 mb flow will be southwest
around 25 to 35 mph. So, while storms will bring locally heavier
rainfall, expect the potential for localized flooding to very low.
Small hail and gusty winds may accompany storms on Sunday.

Shower activity will decrease in coverage Sunday evening as the
shortwave moves northeastward. A slight chance for thunderstorms
will continue into Sunday evening for eastern portions of the
area, mainly Lake and Modoc Counties. Then, expect lingering
light showers from the Southern Oregon Cascades west Sunday
night. Colder air will spread into the region Sunday into Sunday
night. This will bring a dip in temperatures and low temperatures
late Sunday night/early Monday morning are expected to be in the
40s for western valleys and near freezing for valleys east of the
Cascades. Areas of frost are likely Monday morning across areas east
of the Cascades, with this cooler air mass combined with partial
clearing.

.LONG TERM...Monday 6/13 through Friday 6/18...Lingering showers
north of the Umpqua Divide and at the coast will continue through
Monday as the area of low pressure exits our area. Ensembles agree
that a ridge of high pressure will set up in its place allowing for
a weak thermal trough to set itself up, Wednesday should be the
warmest day of next week, but it should be well within normal
ranges. There is a small chance (25%) that the heatwave in
California could nudge its way into northern California and the high
temperatures in the forecast would need to be upped by 5 to 10
degrees. Have gone with the national blend of models (NBM) for now
until there's a better consistency in how ensembles are treating
this pattern to make that change.

Then, ensembles begin to shift out of phase as our next low pressure
system approaches the West Coast. Some ensembles are showing a low
digging southward and entering northern California while others are
showing a weaker low that is entering more to our north. This will
show considerable differences in precipitation and the potential for
thunderstorms next weekend. Have continued to go with the NBM which
splits the difference with light showers and no thunderstorms for
now. This system will need to be monitored, especially for the
thunderstorm threat as it approaches. -Schaaf

&&

.AVIATION...11/18Z TAFs...A slow moving front remains draped across
the area from roughly along the coast across to the Umpqua Divide
and Cascades from Crater Lake northward. This is bringing an area of
showers focused west of the Cascades and north of the OR/CA border.
North of the Umpqua Divide, terrain obscurations are widespread and
conditions are a mix of MVFR/IFR with LIFR prevailing along the
coast. Conditions improve for areas south of the Umpqua Divide and
east of the Cascades where VFR prevails but terrain obscurations
continue. Overall, conditions are expected to remain similar through
this afternoon and into the early evening with gusty winds
developing again for areas south of the Umpqua Divide and east of
the Cascades.

There will be a break in the precipitation this evening and
conditions may temporarily improve. Another round of energy will
finally push the stalled front inland tonight into Sunday morning,
and this will bring lowering conditions with more widespread
precipitation tonight through Sunday morning. /BR-y

&&

.MARINE...Updated 100 PM PDT Saturday, 11 June 2022...Although the
weather will be unsettled and generally wet, overall sea conditions
are expected to remain below advisory criteria through the weekend.
Seas steepen some Sunday afternoon as northwest winds increase
briefly to near advisory levels south of Cape Blanco. A weak thermal
through develops Monday and remains through Tuesday. North winds
will increase during that time, and could approach advisory levels
by Tuesday afternoon or evening. There is still some uncertainty
regarding the timing, location, and intensity of advisory level
northerly winds south of Cape Blanco early next week. However, it
does look like conditions will improve for the latter half of the
week as the thermal trough pattern gets disrupted by another pattern
change next weekend. /BR-y

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Freeze Watch from late Sunday night through Monday morning for
     ORZ029>031.

CA...Freeze Watch from late Sunday night through Monday morning for
     CAZ085.

Pacific Coastal Waters...
     None.

In the hours before

Local storm report, Jun 11, 2:10 PM PDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
210 PM PDT SAT JUN 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     NON-TSTM WND GST SILVER LAKE             43.13N 121.05W
06/11/2022  E40 MPH          LAKE               OR   TRAINED SPOTTER

            SPOTTER CALLS IN A WIND GUSTS FROM 35 TO 40
            MPH.

&&

BS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:05 AM PDTSmall Craft AdvisoryMFR18 hr
Jun 12, 4:09 AM PDTFreeze WatchMFRKlamath, Lake22 hr
Jun 12, 4:09 AM PDTFreeze WarningMFRKlamath, Lake29 hr
Jun 12, 4:39 PM PDTSpecial Weather StatementMFRModoc36 min

Nearby

Wind Advisories in Oregon, 2022Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.